MAUDE Adverse Event Report: C2 THERAPEUTICS INC. CRYOBALLOON ABLATION SYSTEM; CYROSURIGICAL UNIT WITH ACCESSORIES

C2 THERAPEUTICS INC. CRYOBALLOON ABLATION SYSTEM; CYROSURIGICAL UNIT WITH ACCESSORIES
Model Number FG 1012 / FG 1009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 11/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The data was downloaded from the controller and reviewed.One error for low balloon pressure was observed towards the end of the procedure, perhaps due to low cartridge refrigerant.However, no errors leading to any indication of perforations were identified.Seven (7) complete ablations were performed, all at normal operating pressures.The device performed as intended.
 
Event or Problem Description
C2 therapeutics became aware of a serious adverse event on (b)(6) 2017.- patient has a history of primary lung cancer with aggressive chemo radiation treatment.- successful cryoballoon treatment for squamous cell carcinoma in (b)(6) 2017.- on (b)(6) 2017 an emr was done to remove residual squamous ca.- on (b)(6) 2017 squamous ca was treated with cryoballoon for residual ca.Cryoballoon product performed as required.- perforation was noticed in the distal esophagus upon removal of the cryoballoon from the scope.- on (b)(6) 2017 at 3:30 pm the patient was doing fine.X-rays were negative for free air.Barium swallow test will be performed to evaluate stent effectiveness.

Brand Name
CRYOBALLOON ABLATION SYSTEM
Common Device Name
CYROSURIGICAL UNIT WITH ACCESSORIES
Manufacturer (Section D)
C2 THERAPEUTICS INC.
303 convention way, suite 1
redwood city CA 94063
MDR Report Key7051278
Report Number3008780134-2017-00020
Device Sequence Number13704155
Product Code GEH
UDI-Device Identifier00854924006125
UDI-Public00854924006125
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/27/2018
Device Model NumberFG 1012 / FG 1009
Device Catalogue NumberFG 1012 / FG 1009
Device Lot Number10252017-03 / 07262017-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1